Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 8, NWS Houston/Galveston, TX

January 8, 2022Fort Bend County, Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jan 8, 2022, 11:20 PM CST for Fort Bend County, Harris County, Montgomery County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2022, 11:20 PM CST (05:20 UTC)
Expired
Jan 8, 2022, 11:45 PM CST
In force
25 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fort Bend County, TX, Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 62 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 11:55 PM CSTTORNADO1 Nnw Hedwig Village, TXCORRECTS PREVIOUS TORNADO REPORT FROM 1 NNW HEDWIG VILLAGE FROM 1255AM ON THE 9TH TO 1155PM ON THE 8TH. SPRING BRANCH TORNADO: THREE STORY BUILDING BRICK FACADE DESTROYED AND ROOF DAMAGE. PATH CONTINUES NORTH TO ABOUT NORTHBROOK HIGH SCHOOL ON RAIDER CIRCLE. S

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 4:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

936 
WFUS54 KHGX 090520
TORHGX
TXC157-201-339-090545-
/O.NEW.KHGX.TO.W.0008.220109T0520Z-220109T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
1120 PM CST Sat Jan 8 2022

The National Weather Service in League City has issued a

* Tornado Warning for...
  North central Fort Bend County in southeastern Texas...
  Southern Montgomery County in southeastern Texas...
  Central Harris County in southeastern Texas...

* Until 1145 PM CST.
    
* At 1119 PM CST, two severe thunderstorms capable of producing a 
  tornado were noted on radar. The first was near Mission Bend. The 
  other was located about 4 miles south of Hooks Airport. Both 
  were moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Eldridge / West Oaks, Westchase and Alief around 1130 PM CST.
  Piney Point Village, Briar Forest and Mid West around 1135 PM CST.
  Hunters Creek Village, Bunker Hill Village, Spring Branch West, 
  Spring Branch North, Spring Valley, Addicks Park Ten, Hedwig 
  Village and Hilshire Village around 1140 PM CST.
  Jersey Village, northwestern Northside / Northline, Fairbanks / 
  Northwest Crossing, Westbranch, Carverdale, Langwood, Spring 
  Branch East, Spring Branch Central, Central Northwest and Greater 
  Inwood around 1145 PM CST.

Other locations impacted by this tornadic thunderstorm include
Memorial and Addicks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2963 9567 2971 9578 3016 9553 2997 9523
TIME...MOT...LOC 0519Z 216DEG 29KT 2969 9568 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jan 8, 10:37 PM CST, 43 minutes earlier.

Area forecast discussion, Jan 8, 10:37 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1037 PM CST Sat Jan 8 2022

.DISCUSSION...
A slow east-southeast moving surface boundary will provide
somewhat of a focusing mechanism for showers and thunderstorms
overnight...mainly locations east of a Madisonville to Matagorda
Bay line.

Conditions are such that the stronger cells may produce:
- an isolated tornado or two
- 30-60 mph wind gusts
- localized heavy rainfall in a short time period

Precise locations as to where the heaviest amounts fall is
unclear. Some may see 1/4" where locations 10-20 miles away could
see some 2-4" pockets. The primary hazard for the vast majority of
the area will be street flooding with any rain rates above
2"/hour.

One exception, however, will be northern Liberty and extreme southern Polk
Counties where radar estimates 4-10" of rainfall earlier today.
This particular area will be most prone to runoff and flash
flooding with any additional moderate to heavy rain.

Cold front is expected to move into northern parts of the area
Sunday morning and off the coast in the late afternoon and early
evening hours.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      58  66  43  58  35 /  20   0   0   0   0
Houston (IAH)              66  74  47  59  39 /  70  40  10  10   0
Galveston (GLS)            68  73  51  61  49 /  50  50  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
     following zones: Bolivar Peninsula...Brazoria Islands...
     Galveston Island...Matagorda Islands.

GM...Small Craft Advisory until 9 AM CST Sunday for the following
     zones: Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

In the hours before

Local storm report, Jan 8, 7:24 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
724 PM CST SAT JAN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     FLASH FLOOD      14 ESE SHEPHERD         30.44N 94.77W
01/08/2022                   LIBERTY            TX   BROADCAST MEDIA

            WATER APPROACHING THE GOSPEL TEMPLE NEAR
            DOLLAR GENERAL JUST SOUTH OF THE 146@797
            INTERSECTION AT THIS TIME. ABOUT 3 INCHES
            BELOW THE DOOR THRESHOLD. DRAINAGE DITCHES
            ARE ALL FULL AND FLOWING QUICKLY WITH WATER
            COMING OUT OF MANHOLES.

&&
Special weather statement, Jan 8, 9:11 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
911 PM CST Sat Jan 8 2022

TXZ198-199-212-090345-
Grimes TX-Waller TX-Montgomery TX-
911 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southeastern Grimes,
west central Montgomery and northeastern Waller Counties through 945
PM CST...

At 911 PM CST, Doppler radar was tracking a strong thunderstorm near
Magnolia, or near Pinehurst, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northwestern Conroe, Pinehurst, Panorama Village, Magnolia,
Montgomery, Todd Mission, Lake Conroe Dam and Dobbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.

&&

LAT...LON 3014 9579 3025 9589 3053 9572 3037 9546
TIME...MOT...LOC 0311Z 215DEG 15KT 3027 9575

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 8, 9:52 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
952 PM CST Sat Jan 8 2022

TXZ177-178-199-090415-
San Jacinto TX-Walker TX-Montgomery TX-
952 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of northwestern
Montgomery, western San Jacinto and southeastern Walker Counties
through 1015 PM CST...

At 952 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Montgomery, or 8 miles west of Willis, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huntsville, New Waverly and Huntsville State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.

&&

LAT...LON 3037 9559 3046 9575 3073 9559 3057 9534
TIME...MOT...LOC 0352Z 215DEG 15KT 3048 9562

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 8, 10:47 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1047 PM CST Sat Jan 8 2022

TXZ164-177-178-090515-
San Jacinto TX-Walker TX-Trinity TX-
1047 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southwestern
Trinity, northwestern San Jacinto and eastern Walker Counties through
1115 PM CST...

At 1047 PM CST, Doppler radar was tracking a strong thunderstorm over
Huntsville, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, Riverside and Huntsville State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for southeastern
Texas.

&&

LAT...LON 3058 9546 3066 9565 3097 9554 3086 9525
TIME...MOT...LOC 0447Z 205DEG 12KT 3069 9552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 8, 11:12 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1112 PM CST Sat Jan 8 2022

TXZ199-213-090545-
Inland Harris TX-Montgomery TX-
1112 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of south central
Montgomery and north central Harris Counties through 1145 PM CST...

At 1111 PM CST, Doppler radar was tracking a strong thunderstorm
over Willowbrook, or near Jersey Village, moving northeast at 15
mph. Weak rotation was noted with this storm. A severe thunderstorm
or tornado warning may be required with further intensification.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tomball, Spring, The Woodlands, Splashtown, Willowbrook, Hooks
Airport and Greater Inwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for southeastern
Texas.

&&

LAT...LON 2989 9553 2992 9565 3018 9561 3007 9532
TIME...MOT...LOC 0511Z 205DEG 12KT 2995 9557

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Special weather statement, Jan 8, 11:14 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1114 PM CST Sat Jan 8 2022

TXZ213-227-090545-
Inland Harris TX-Fort Bend TX-
1114 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of north central Fort
Bend and central Harris Counties through 1145 PM CST...

At 1114 PM CST, Doppler radar was tracking a strong thunderstorm
over Four Corners, or over Mission Bend, moving northeast at 35 mph.
Weak rotation was noted with this storm. A severe thunderstorm or
tornado warning may be required with further intensification.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Sugar Land, Jersey Village, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Town West, Northside / Northline,
Spring Branch North, Eldridge / West Oaks, Spring Branch West,
Addicks Park Ten, Spring Valley, Mission Bend, northwestern Greater
Heights, Pecan Grove, northwestern Memorial Park, Hedwig Village,
Hilshire Village, Spring Branch East and Spring Branch Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for southeastern
Texas.

&&

LAT...LON 2961 9567 2967 9579 3001 9559 2985 9534
TIME...MOT...LOC 0514Z 216DEG 29KT 2967 9570

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:01 PM CSTTornado WarningHGXLiberty29 min
Jan 8, 6:20 PM CSTFlash Flood WarningHGXLiberty115 min
Jan 8, 6:31 PM CSTTornado WarningHGXLiberty29 min
Jan 8, 8:31 PM CSTAreal Flood AdvisoryHGXLiberty, Polk119 min
Jan 8, 9:11 PM CSTSpecial Weather StatementHGXMontgomery34 min
Jan 8, 9:52 PM CSTSpecial Weather StatementHGXWalker23 min
Jan 8, 10:04 PM CSTAreal Flood AdvisoryHGXPolk, San Jacinto56 min
Jan 8, 10:47 PM CSTSpecial Weather StatementHGXWalker28 min
Jan 8, 11:09 PM CSTFlash Flood WarningHGXLiberty, Polk5 hr
Jan 8, 11:12 PM CSTSpecial Weather StatementHGXHarris33 min
Jan 8, 11:14 PM CSTSpecial Weather StatementHGXHarris31 min
Jan 8, 11:36 PM CSTSpecial Weather StatementHGXMontgomery24 min
Jan 8, 11:44 PM CSTTornado WarningHGXHarris31 min
Jan 9, 12:01 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto29 min
Jan 9, 12:02 AM CSTFlash Flood WarningHGXHarris3 hr
Jan 9, 12:16 AM CSTSevere Thunderstorm WarningHGXHarris29 min
Jan 9, 12:26 AM CSTFlash Flood WarningHGXHarris2 hr
Jan 9, 12:26 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto21 min
Jan 9, 12:33 AM CSTRiver Flood WarningHGXHarris3 hr
Jan 9, 12:38 AM CSTRiver Flood WarningHGXHardin, Liberty, Polk30 hr
Jan 9, 12:40 AM CSTSpecial Weather StatementHGXPolk35 min
Jan 9, 12:46 AM CSTSpecial Weather StatementHGXHarris44 min
Jan 9, 1:16 AM CSTTornado WarningHGXHarris, Liberty, Montgomery28 min
Jan 9, 1:26 AM CSTFlash Flood WarningHGXHarris, Montgomery2 hr
Jan 9, 1:53 AM CSTSevere Thunderstorm WarningHGXHarris, Liberty22 min
Jan 9, 2:15 AM CSTSevere Thunderstorm WarningHGXLiberty45 min
Jan 9, 2:52 AM CSTAreal Flood WarningHGXHarris, Montgomery83 min
Jan 9, 3:20 AM CSTSpecial Weather StatementHGXLiberty25 min
Jan 9, 4:05 AM CSTAreal Flood WarningHGXLiberty, Polk, San Jacinto4 hr
Jan 9, 4:21 AM CSTRip Current StatementHGXBrazoria, Galveston, Matagorda14 hr
Jan 9, 4:21 AM CSTSmall Craft AdvisoryHGX59 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.